# SDR HALA2015011400009

- Difficulty date: January 14, 2015
- Submitted: January 15, 2015
- Operation: Air carrier
- Aircraft: N388HA
- Make and model: Airbus A330-243
- Aircraft serial: 1310
- Aircraft time: 14,082 hours, 2,130 cycles
- System (JASC): 3423 · Magnetic Compass
- Part: Compass
- Condition: Smoke
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, ODOR OF BURNING RUBBER APPARENT.  SOON AFTER SMOKE EMINATED FROM STANDBY COMPASS HOUSING.  SWITCHED OFF STBY COMPASS LIGHT WHICH WAS SELECTED ON.  CB E75 TRIPPED SHORTLY THEREAFTER.  SMOKE DISSIPATED AFTER STBY COMPASS LIGHT WAS SWITCHED OFF.  DECLARED EMERGENCY & RETURNED TO DEPARTURE.  DUMPED FUEL & LANDED UNDER MGLW AT 3999,500.  ATB REPLACED STANDBY COMPASS IAW AMM 34-22-23.  REPLACED  STANDBY COMPASS INTEGRAL LIGHTING CONNECTOR IAW WDM 33-12-03.  LIGHTING OPS CK OK 23-13-00.
